MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305110
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with bd precisionglide¿ needle the needle broke off and insulin leaked.The following information was provided by the initial reporter: it was reported by the customer that they filled the syringe with insulin and then the needle broke off somehow and caused the insulin to come out of the syringe.
 
Additional Manufacturer Narrative
D.4.Medical device lot #: 220515 was reported, however, this is not a lot# manufactured for this product.D.4.Medical device expiration date: unknown.E.1.Initial reporter state: address information was not able to be obtained, therefore, nj was used as a place holder.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17398214
Report Number1911916-2023-00517
Device Sequence Number6054610
Product Code FMI
UDI-Device Identifier00382903051106
UDI-Public00382903051106
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number305110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown